Jump to content

Pots & Birth Control


bblovesdd
 Share

Recommended Posts

Hi,

Just wondering if anyone else has any experience with this. I started taking the pill (Yaz) last week and it's been a really bad week. I'm wondering if it's coincidence or if anyone has experience something similar.

Usually it's a pretty bad week for me with irregular heart beat during that time of the month so I was hoping that by going on the pill it would help to control these symptoms a bit more.

Any help is appreciated.

Link to comment
Share on other sites

I have to agree with Katherine. I am one of those that feels worse while on the pill. But many here report the opposite effect. Just do a search on that topic and you'll find many different answers.

Link to comment
Share on other sites

Do you mean Yasmin?

Yasmin contains drospirenone, which has "antimineralocorticoid activity," which means that it makes you lose water and salt through your kidneys! This means that it does exactly the opposite of what Florinef (fludrocortisone) does. According to the prescribing information, taking Yasmin is equivalent to taking 25 mg of the diuretic spironolactone (Aldactone).

http://berlex.bayerhealthcare.com/html/pro...c/Yasmin_PI.pdf

Why on earth do doctors keep prescribing a pill with a diuretic in it to women who are already disabled because they are hypovolemic? It makes no sense to me.

Link to comment
Share on other sites

Some will indeed make you feel much worse. I'm evaluating drug #5 now. So far it has worked (Avian), but then I'm not feeling as well as when I wasn't on anything. I take it because pain medication is not a good mix with pots, but it is a no-win situation as far as I'm concerned.

Link to comment
Share on other sites

Currently I take Nortrel 7/7/7 (which is the generic form of Ortho 7/7/7) and I do fine with it. Nortrel is my second bc that I've tried, the first was Ortho TriCyclen (sp?) and I felt great Dysaut. wise but after a few months of being on it my periods started coming at the wrong times and I even got it twice one month so I was put on something else.

Link to comment
Share on other sites

Do you mean Yasmin?

Yasmin contains drospirenone, which has "antimineralocorticoid activity," which means that it makes you lose water and salt through your kidneys! This means that it does exactly the opposite of what Florinef (fludrocortisone) does. According to the prescribing information, taking Yasmin is equivalent to taking 25 mg of the diuretic spironolactone (Aldactone).

http://berlex.bayerhealthcare.com/html/pro...c/Yasmin_PI.pdf

Why on earth do doctors keep prescribing a pill with a diuretic in it to women who are already disabled because they are hypovolemic? It makes no sense to me.

Aren't Yaz and Yasmin two different kinds of birth control though? I looked it up and it appears they are two different things but I could just be reading things wrong.

Link to comment
Share on other sites

I am on Yaz and I am doing pretty good on it! I am on my forth month of it so that may have something to do with it. I still have my headaches, but I've had them since before going on Yaz. Other than that I don't feel much different on them...Let us know how you made out at your doctors appointment!

Jacquie

Link to comment
Share on other sites

If your tachycardia is due to electrical conduction problems within the heart, as opposed to low blood volume, then Yaz or Yasmin might pose no particular problem for you.

But anyone who is a candidate for Florinef should probably not take Yaz or Yasmin, which have "anti-Florinef" activity. The package insert says that it shouldn't be prescribed for women with adrenal problems.

Link to comment
Share on other sites

I've had several doctors try to get me to take them. I took them for about 4 years when I was younger, prePOTS.

I know 1 person who had a stoke from taking them (a young, healthy, non-smoking female).

I know another person who died four months after having a baby...she just didn't wake up (my speculation is stroke from birth control).

Frankly, I'm scared to take birth control. I have heard that POTS people are at an increased risk for stroke anyway (not sure I am correct on this though). People with migraines with visual aura are at an increased risk of stroke. Birth control puts you at an increased risk of stroke (although small if you are otherwise healthy and don't smoke). For myself, I don't want to take the risk.

This probably didn't help you at all, but maybe gives you something to ask your doctor. POTS and stroke risk and all.

Link to comment
Share on other sites

I hope this doesn't add to any confusion. This is about birth control and migranes (NOT about POTS).

In anyone with migrane (particularly migrane with aura or focal neurological signs) the risk of stroke associated with combined oral contraceptives is higher than it is for those without migrane. Risk is higher again if you are obese and/or smoke.

Persephone - I'm suprised that you have been allowed to try birth control with your dreadful migranes, never mind doctors encouraging you to take it. You are quite right to decline further trials of birth control.

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...